Ask a doctor

My eyes started to dry up on the third day of Accutane treatment. They still sting and are red. Could this be permanent?

Hi, I started a course of Accutane recently for facial acne. On the 3rd day started drying up as expected lips,nose ect but my eyes also dried up badly and were and still sting and are red. On the 5th day I decided I'll deal w acne and stopped my treatment. I haven't took a pill in 2 weeks but my eyes are getting worse they sting and sensitive to light as well as joint pains, headaches, Is it possible that permanent effects could be done w such a small total dosage (200mg)total. I'm worrisome?

Doctor Answers (1)

Permanent dry eyes from Accutane

+1
None of this could result from 200mg of Accutane, which means it wasn't related to the Accutane and was probably something else entirely - allergies, environment, etc. The Accutane was out of your system within 24 hours.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.